RESULTS OF MONITORING OF PRESCRIPTION OF POTENTIALLY DANGEROUS COMBINATIONS OF DRUGS IN PHARMACOTHERAPY UNDER INPATIENT TREATMENT

Serhii Hryshchuk

Abstract


In case of combined pharmacotherapy, between drugs can occur interactions, which can be dangerous to the life and health of patients. Such combinations of drugs are considered to be one of the serious clinical problems, and are considered as errors that can be prevented. Therefore, it is relevant to determine the frequency of such appointments for further work on their prevention.

Aim of the research. Determine the structure and prevalence of the appointments of potentially dangerous combinations of drugs in the treatment of patients under inpatient treatment for further optimization of pharmacotherapy.

Materials and methods. In the automated mode, the lists of medical appointments of patients who were under inpatient treatment of 30 health facilities of Zhytomyr region in 2017 were monitored for the purpose of the simultaneous use of drugs, the interaction of which is dangerous. For further analysis by the levels of clinical significance using the Drug Interaction Checker system, the "Major" (hazardous) and "Moderate" (significant) combinations were selected on the Internet resource www.drugs.com. The frequency of the appointments of dangerous combinations, their prevalence by the nosological classes and the profiles of the offices of medical institutions was determined.

Results. As a result of the monitoring of 69405 cases, it was found that the average number of prescriptions per patient was 5.6±1.2 titles. In 1390 cases of treatment (2.0 % of 69405) simultaneously prescribed medicines, the interaction of which could be dangerous. In the structure of dangerous combinations, 81.5 % is taken with the simultaneous administration of drugs containing active substances ketorolac and pentoxifylline. The frequency of potentially dangerous appointments was greatest in the treatment of patients with diseases of the blood and blood-forming organs (D50-D89) – 11.6 %, in diseases of the musculoskeletal system and connective tissue (M00-M99) – 7.7 %, in diseases of the nervous system – 5.0 % of all cases of treatment.


Keywords


drugs; combined pharmacotherapy; potentially dangerous combinations; dangerous interactions; hospital; monitoring

Full Text:

PDF

References


Geer, M. I., Koul, P. A., Tanki, S. A., Shah, M. Y. (2016). Frequency, types, severity, preventability and costs of Adverse Drug Reactions at a tertiary care hospital. Journal of Pharmacological and Toxicological Methods, 81, 323–334. doi: http://doi.org/10.1016/j.vascn.2016.04.011

Thong, B. Y.-H., Tan, T.-C. (2011). Epidemiology and risk factors for drug allergy. British Journal of Clinical Pharmacology, 71 (5), 684–700. doi: http://doi.org/10.1111/j.1365-2125.2010.03774.x

Reimche, L., Forster, A. J., van Walraven, C. (2011). Incidence and Contributors to Potential Drug-Drug Interactions in Hospitalized Patients. The Journal of Clinical Pharmacology, 51 (7), 1043–1050. doi: http://doi.org/10.1177/0091270010378858

Bertoli, R., Bissig, M., Caronzolo, D., Odorico, M., Pons, M., Bernasconi, E. (2010). Assessment of potential drug–drug interactions at hospital discharge. Swiss Medical Weekly, 140, 13043. doi: http://doi.org/10.4414/smw.2010.13043

Bucşa, C., Farcaş, A., Cazacu, I., Leucuta, D., Achimas-Cadariu, A., Mogosan, C., Bojita, M. (2013). How many potential drug–drug interactions cause adverse drug reactions in hospitalized patients? European Journal of Internal Medicine, 24 (1), 27–33. doi: http://doi.org/10.1016/j.ejim.2012.09.011

Aronson, J. K. (2004). Classifying drug interactions. British Journal of Clinical Pharmacology, 58 (4), 343–344. doi: http://doi.org/10.1111/j.1365-2125.2004.02244.x

Magro, L., Moretti, U., Leone, R. (2011). Epidemiology and characteristics of adverse drug reactions caused by drug–drug interactions. Expert Opinion on Drug Safety, 11 (1), 83–94. doi: http://doi.org/10.1517/14740338.2012.631910

Davies, E. C., Green, C. F., Taylor, S., Williamson, P. R., Mottram, D. R., Pirmohamed, M. (2009). Adverse Drug Reactions in Hospital In-Patients: A Prospective Analysis of 3695 Patient-Episodes. PLoS ONE, 4 (2), e4439. doi: http://doi.org/10.1371/journal.pone.0004439

Saverno, K. R., Hines, L. E., Warholak, T. L., Grizzle, A. J., Babits, L., Clark, C. et. al. (2011). Ability of pharmacy clinical decision-support software to alert users about clinically important drug–drug interactions. Journal of the American Medical Informatics Association, 18 (1), 32–37. doi: http://doi.org/10.1136/jamia.2010.007609

Rivak, T. B., Pariy, V. D., Zimenkovskiy, A. B. (2012). In’ektsiyni likovi «kokteyli»: viyavlennya DRP yak shlyah do ratsionalnoyi ta bezpechnoyi farmakoterapyi [Injecting drug cocktails: detection of DRP as a way to a rational and safe pharmacotherapy]. Klinichna farmatsiya, farmakoterapiya ta medichna standartizatsiya, 1, 14–22.

Otdelenov, V. A., Novakova, A. I., Karasev, A. V., Yashina, L. P., Payushhik, S. A., Sychev, D. A. et. al. (2012). Estimation of the incidence of potentially significant drug-drug interactions in patients with polypharmacy in the general hospital. Klinicheskaya farmakologiya i terapiya, 21 (5), 1–5.

Drug Interactions Checker. Available at: https://www.drugs.com/drug_interactions.php Last accessed: 03.07.2018

Informatsiino-poshukova systema «Elektronnyi formuliar». Available at: http://www.dec.gov.ua/index.php/ua/informatsijno-poshukova-sistema-elektronnij-formulyar Last accessed: 18.01.2018

Davies, E. C., Green, C. F., Taylor, S., Williamson, P. R., Mottram, D. R., Pirmohamed, M. (2009). Adverse Drug Reactions in Hospital In-Patients: A Prospective Analysis of 3695 Patient-Episodes. PLoS ONE, 4 (2), e4439. doi: http://doi.org/10.1371/journal.pone.0004439




DOI: http://dx.doi.org/10.21303/2585-663.2018.00744

Refbacks

  • There are currently no refbacks.


Copyright (c) 2018 Serhii Hryshchuk

Creative Commons License
This work is licensed under a Creative Commons Attribution 4.0 International License.

ISSN 2585-6634 (Online), ISSN 2585-6626 (Print)